Alert archive / Oklahoma / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Dec 10, 2017, 2:35 PM CST for 17 counties in Oklahoma. It took effect at Dec 11, 2017, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2017, 2:35 PM CST (20:35 UTC)
- In effect from
- Dec 11, 2017, 11:00 AM CST
- Expired
- Dec 11, 2017, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 57 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3043 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469 WWUS84 KOUN 102035 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 235 PM CST Sun Dec 10 2017 ...Near Critical fire weather conditions are expected to develop Monday afternoon... .The combination of dry and warm conditions, along with breezy north winds following the passage of a weak frontal boundary, and dry and cured fuels, will result in near critical fire weather concerns across portions of northwestern and potentially north central Oklahoma. OKZ004-005-009-010-111230- /O.NEW.KOUN.FW.W.0015.171211T1700Z-171212T0000Z/ Harper-Woods-Ellis-Woodward- 235 PM CST Sun Dec 10 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST MONDAY FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR northwestern Oklahoma... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM CST Monday. * WIND...north and northwest, up to 20 mph, gusts over 25 mph * HUMIDITY...10 to 15 percent * TEMPERATURE...64 to 66 degrees * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that near critical to critical fire weather conditions are expected to develop. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ006>008-011>018-111230- /O.NEW.KOUN.FW.A.0001.171211T1700Z-171212T0000Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer- Blaine-Kingfisher- 235 PM CST Sun Dec 10 2017 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR ... The National Weather Service in Norman has issued a Fire Weather Watch, which is in effect from Monday morning through Monday afternoon. * WIND...north and northwest, 15 to 20 mph with gusts to 25 mph * HUMIDITY...15 to 20 percent * TEMPERATURE...61 to 65 degrees * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that elevated to near critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Kurtz
4 follow-up statements
915 WWUS84 KOUN 110854 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 254 AM CST Mon Dec 11 2017 OKZ006>008-011>018-111700- /O.UPG.KOUN.FW.A.0001.171211T1700Z-171212T0000Z/ /O.EXA.KOUN.FW.W.0015.171211T1700Z-171212T0000Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer- Blaine-Kingfisher- 254 AM CST Mon Dec 11 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR northern Oklahoma... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * WIND...north and northwest, 15 to 20 mph with gusts to 25 mph. * HUMIDITY...12 to 20 percent. * TEMPERATURE...61 to 65 degrees F. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that elevated to near critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ019-020-111700- /O.EXA.KOUN.FW.W.0015.171211T1700Z-171212T0000Z/ Logan-Payne- 254 AM CST Mon Dec 11 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR central Oklahoma... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. * WIND...north and northwest, up to 20 mph, gusts near 25 mph. * HUMIDITY...15 to 20 percent. * TEMPERATURE...64 to 66 degrees F. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that near critical to critical fire weather conditions are expected to develop. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ004-005-009-010-111700- /O.CON.KOUN.FW.W.0015.171211T1700Z-171212T0000Z/ Harper-Woods-Ellis-Woodward- 254 AM CST Mon Dec 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR northwestern Oklahoma... * WIND...north and northwest 18 to 23 mph, gusts 25 to 30 mph. * HUMIDITY...10 to 15 percent. * TEMPERATURE...64 to 66 degrees F. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that near critical to critical fire weather conditions are expected to develop. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
942 WWUS84 KOUN 111658 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 1058 AM CST Mon Dec 11 2017 OKZ004>020-120000- /O.CON.KOUN.FW.W.0015.171211T1700Z-171212T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- 1058 AM CST Mon Dec 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHERN OKLAHOMA... * WIND...north and northwest 15 to 20 mph, gusts 25 to 30 mph. * HUMIDITY...10 to 20 percent. * TEMPERATURE...62 to 68 degrees F. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that near critical to critical fire weather conditions are expected to develop. && $$
857 WWUS84 KOUN 112134 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 334 PM CST Mon Dec 11 2017 ...Near critical to critical fire weather conditions will continue through the afternoon... .The combination of gusty north winds, warm and dry conditions, and dry vegetation, this afternoon, have resulted in near critical to critical fire weather conditions. OKZ004>020-120000- /O.CON.KOUN.FW.W.0015.000000T0000Z-171212T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- 334 PM CST Mon Dec 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHERN OKLAHOMA... * WIND...north and northwest 15 to 20 mph, gusts 25 to 30 mph. * HUMIDITY...10 to 20 percent. * TEMPERATURE...62 to 68 degrees F. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that near critical to critical fire weather conditions are expected to develop. && $$ Kurtz
434 WWUS84 KOUN 112353 AAB RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 553 PM CST Mon Dec 11 2017 OKZ004>020-120100- /O.EXP.KOUN.FW.W.0015.000000T0000Z-171212T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- 553 PM CST Mon Dec 11 2017 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR NORTHERN OKLAHOMA... Red Flag conditions are no longer expected through tonight due to decreasing winds, decreasing temperatures, and increasing humidity values. $$ MBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Dec 10, 11:28 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Dec 10, 11:28 AM CST, 3 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1128 AM CST Sun Dec 10 2017 .AVIATION... 10/18Z TAFs. VFR conditions expected to prevail with northwest to west winds continuing. Winds will decrease toward and after 00Z. && .PREV DISCUSSION... /issued 508 AM CST Sun Dec 10 2017/ DISCUSSION... AVIATION... Northwest wind around 12 knots are expected today decreasing tonight. VFR conditions will continue. PREV DISCUSSION... /issued 314 AM CST Sun Dec 10 2017/ DISCUSSION... Today and Monday will be much warmer than the last several with afternoon temperatures ranging 12 to 20 degrees above mid-December normals. The dry airmass will also lead to near-critical fire weather potential both afternoons in western Oklahoma. An RFD has been issued for today. Generally, the weather for next week will be dominated by northwest flow and several fronts that will keep a mild and dry airmass in place. Tuesday and Thursday will see temperatures closer to normals with the rest of the week above. Still no precipitation chances are in sight, but by next weekend, boundary layer moisture may increase over southeastern Oklahoma when a front approaches. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 35 65 32 / 0 0 0 0 Hobart OK 67 32 67 31 / 0 0 0 0 Wichita Falls TX 69 32 69 33 / 0 0 0 0 Gage OK 67 30 63 26 / 0 0 0 0 Ponca City OK 63 29 61 29 / 0 0 0 0 Durant OK 65 40 71 36 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 11/04
Hazardous weather outlook, Dec 10, 10:58 AM CST, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1058 AM CST Sun Dec 10 2017 OKZ004>048-050>052-TXZ083>090-111230- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1058 AM CST Sun Dec 10 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Fire Weather... Warm and dry conditions will combine to create elevated to near critical fire weather conditions this afternoon for portions of western Oklahoma and western north Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Fire Weather... Near critical conditions will be possible again Monday afternoon across portions of western Oklahoma and western north Texas. Elevated fire weather conditions will then be possible Tuesday and Wednesday afternoons. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.